Alert archive / New York / River Flood Warnings in 2009
River Flood Warning 20, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Aug 10, 2009, 12:56 AM EDT for 4 counties in New York. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2009, 12:56 AM EDT (04:56 UTC)
- Expired
- Aug 10, 2009, 1:39 PM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- Moderate
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cattaraugus Creek at Gowanda (GOWN6). The gauge peaked at 13.34 ft at Aug 10, 2009, 8:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04213500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBUF 100456 FLWBUF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1256 AM EDT MON AUG 10 2009 ...THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... CATTARAUGUS CREEK AT GOWANDA PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && NYC009-013-029-121-101056- /O.NEW.KBUF.FL.W.0020.090810T0456Z-090810T1731Z/ /GOWN6.2.ER.090810T0422Z.090810T0600Z.090810T1131Z.NR/ 1256 AM EDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR THE CATTARAUGUS CREEK AT GOWANDA * UNTIL THIS AFTERNOON. * AT 1 AM MONDAY THE STAGE WAS 11.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 12.3 FEET EARLY THIS MORNING. * IMPACT...AT 12.0 FEET...MODERATE FLOOD...CREEK OVERFLOWS LEFT BANK 0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA...SOME RESIDENTIAL AREAS BEGIN TO FLOOD. CONTINUED FLOODING ON RIGHT BANK. FLOODING ALSO POSSIBLE IN ARCADE, AT SUNSET BAY ON LAKE ERIE, AND ALONG THATCHER BROOK IN GOWANDA. $$
5 follow-up statements
000 WGUS41 KBUF 100524 FLWBUF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 124 AM EDT MON AUG 10 2009 ...FORECAST FLOODING CHANGED FROM MODERATE TO RECORD SEVERITY FOR THE FOLLOWING RIVERS IN NEW YORK... CATTARAUGUS CREEK AT GOWANDA PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && NYC009-013-029-121-101124- /O.EXT.KBUF.FL.W.0020.000000T0000Z-090810T2002Z/ /GOWN6.3.ER.090810T0422Z.090810T0600Z.090810T1402Z.NR/ 124 AM EDT MON AUG 10 2009 ...FORECAST FLOODING INCREASED FROM MODERATE TO RECORD SEVERITY... THE FLOOD WARNING CONTINUES FOR THE CATTARAUGUS CREEK AT GOWANDA * UNTIL THIS AFTERNOON. * AT 1 AM MONDAY THE STAGE WAS 12.9 FEET AND RISING. * MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 14.8 FEET EARLY THIS MORNING. * IMPACT...AT 14.0 FEET...MAJOR FLOOD...EXTREME RESIDENTIAL AND COMMERCIAL FLOODING ALONG LEFT BANK 0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA. ALSO SOME FLOODING 1 TO 2 MILES UPSTREAM. THATCHER BROOK CAN COMPLICATE THE SITUATION IN GOWANDA. SERIOUS FLOODING IS POSSIBLE AT SUNSET BAY NEAR LAKE ERIE. $$
000 WGUS81 KBUF 100645 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 245 AM EDT MON AUG 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... CATTARAUGUS CREEK AT GOWANDA PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && NYC009-013-029-121-101245- /O.EXT.KBUF.FL.W.0020.000000T0000Z-090810T1716Z/ /GOWN6.2.ER.090810T0422Z.090810T0435Z.090810T1116Z.NR/ 245 AM EDT MON AUG 10 2009 THE FLOOD WARNING CONTINUES FOR THE CATTARAUGUS CREEK AT GOWANDA * UNTIL THIS AFTERNOON. * AT 220 AM MONDAY THE STAGE WAS 12.7 FEET AND FALLING. * MODERATE FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER CRESTED AT 12.9 FEET AND IS EXPECTED TO DROP BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 12.0 FEET...MODERATE FLOOD...CREEK OVERFLOWS LEFT BANK 0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA...SOME RESIDENTIAL AREAS BEGIN TO FLOOD. CONTINUED FLOODING ON RIGHT BANK. FLOODING ALSO POSSIBLE IN ARCADE, AT SUNSET BAY ON LAKE ERIE, AND ALONG THATCHER BROOK IN GOWANDA. $$
000 WGUS81 KBUF 101229 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 829 AM EDT MON AUG 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... CATTARAUGUS CREEK AT GOWANDA CAZENOVIA CREEK NEAR EBENEZER PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && NYC009-013-029-121-101829- /O.EXT.KBUF.FL.W.0020.000000T0000Z-090811T0307Z/ /GOWN6.2.ER.090810T0422Z.090810T1130Z.090810T2107Z.NR/ 829 AM EDT MON AUG 10 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CATTARAUGUS CREEK AT GOWANDA * UNTIL THIS EVENING. * AT 8 AM MONDAY THE STAGE WAS 13.3 FEET AND STEADY. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS NEAR CREST NOW AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 14.0 FEET...MAJOR FLOOD...EXTREME RESIDENTIAL AND COMMERCIAL FLOODING ALONG LEFT BANK 0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA. ALSO SOME FLOODING 1 TO 2 MILES UPSTREAM. THATCHER BROOK CAN COMPLICATE THE SITUATION IN GOWANDA. SERIOUS FLOODING IS POSSIBLE AT SUNSET BAY NEAR LAKE ERIE. $$ NYC029-101829- /O.EXT.KBUF.FL.W.0021.000000T0000Z-090810T2229Z/ /EBZN6.3.ER.090810T0627Z.090810T1000Z.090810T1629Z.UU/ 829 AM EDT MON AUG 10 2009 THE FLOOD WARNING CONTINUES FOR THE CAZENOVIA CREEK NEAR EBENEZER * UNTIL THIS EVENING. * AT 7 AM MONDAY THE STAGE WAS 13.8 FEET AND STEADY. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS NEAR CREST NOW AND IS EXPECTED TO DROP BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 14.0 FEET...WIDESPREAD FLOODING IN CAZENOVIA PARK, SOUTHGATE PLAZA AREA, MILL ROAD AND SENECA STREETS IN WEST SENECA, PARKSIDE DRIVE WILLOWDALE ROAD. HOMES EAST OF ORCHARD PARK ROAD THREATENED. LEVEL NEAR TOP OF CONTROLS IN SOUTH BUFFALO DOWNSTREAM FROM CAZENOVIA PARK. LOCALIZED FLOODING UPSTREAM IN EAST AURORA AND ORCHARD PARK. $$
000 WGUS81 KBUF 101418 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1018 AM EDT MON AUG 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... CAZENOVIA CREEK NEAR EBENEZER ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... CATTARAUGUS CREEK AT GOWANDA CAYUGA CREEK NEAR LANCASTER PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && NYC009-013-029-121-102018- /O.CON.KBUF.FL.W.0020.000000T0000Z-090811T0307Z/ /GOWN6.2.ER.090810T0422Z.090810T1130Z.090810T2107Z.NR/ 1018 AM EDT MON AUG 10 2009 THE FLOOD WARNING CONTINUES FOR THE CATTARAUGUS CREEK AT GOWANDA * UNTIL THIS EVENING. * AT 10 AM MONDAY THE STAGE WAS 11.9 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 12.0 FEET...MODERATE FLOOD...CREEK OVERFLOWS LEFT BANK 0.5 TO 1 MILE DOWNSTREAM FROM GOWANDA...SOME RESIDENTIAL AREAS BEGIN TO FLOOD. CONTINUED FLOODING ON RIGHT BANK. FLOODING ALSO POSSIBLE IN ARCADE, AT SUNSET BAY ON LAKE ERIE, AND ALONG THATCHER BROOK IN GOWANDA. $$ NYC029-102018- /O.EXT.KBUF.FL.W.0021.000000T0000Z-090810T2237Z/ /EBZN6.3.ER.090810T0627Z.090810T1000Z.090810T1637Z.UU/ 1018 AM EDT MON AUG 10 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CAZENOVIA CREEK NEAR EBENEZER * UNTIL THIS EVENING. * AT 10 AM MONDAY THE STAGE WAS 11.9 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO DROP BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 12.0 FEET...LOCALIZED FLOODING POSSIBLE IN VICINITY OF SOUTHGATE PLAZA IN WEST SENECA CONSIDERABLE FLOODING IN THE CAZENOVIA PARK AREA OF SOUTH BUFFALO AND WEST SENECA. $$ NYC029-121-102018- /O.CON.KBUF.FL.W.0022.000000T0000Z-000000T0000Z/ /LCSN6.1.ER.090810T1405Z.090810T1500Z.000000T0000Z.UU/ 1018 AM EDT MON AUG 10 2009 THE FLOOD WARNING CONTINUES FOR THE CAYUGA CREEK NEAR LANCASTER * UNTIL FURTHER NOTICE. * AT 10 AM MONDAY THE STAGE WAS 8.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CREST NEAR 8.1 FEET LATE THIS MORNING. * IMPACT...AT 8.0 FEET...FLOOD STAGE...MINOR FLOOD. MINOR FLOODING IN LOWLYING AREAS OF LANCASTER AND ALDEN. $$ SFM
000 WGUS81 KBUF 101739 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 139 PM EDT MON AUG 10 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW YORK... CATTARAUGUS CREEK AT GOWANDA CAZENOVIA CREEK NEAR EBENEZER CAYUGA CREEK NEAR LANCASTER PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && NYC009-013-029-121-101809- /O.CAN.KBUF.FL.W.0020.000000T0000Z-090811T0307Z/ /GOWN6.2.ER.090810T0422Z.090810T1130Z.090810T1653Z.NR/ 139 PM EDT MON AUG 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE CATTARAUGUS CREEK AT GOWANDA. * AT 1 PM MONDAY THE STAGE WAS 9.9 FEET AND FALLING. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE THIS AFTERNOON AND WILL CONTINUE TO FALL TO AROUND 8.0 FEET BY TUESDAY MORNING. * IMPACT...AT 10.0 FEET...FLOOD STAGE-MINOR FLOOD...FLOODING PROBLEMS ALONG RIGHT BANK 0.5 TO 1.0 MI DOWNSTREAM FROM GOWANDA, MOSTLY IN INDUSTRIAL AND COMMERCIAL AREAS. WATCH FOR DEVELOPING PROBLEMS ALONG THATCHER CREEK IN GOWANDA, IN TRAILER COURTS IN THE VILLAGE OF ARCADE, AND AT SUNSET BAY AT THE MOUTH NEAR LAKE ERIE. $$ NYC029-101809- /O.CAN.KBUF.FL.W.0021.000000T0000Z-090810T2237Z/ /EBZN6.3.ER.090810T0627Z.090810T1000Z.090810T1520Z.UU/ 139 PM EDT MON AUG 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE CAZENOVIA CREEK NEAR EBENEZER. * AT 12 PM MONDAY THE STAGE WAS 9.4 FEET AND FALLING. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING AND WILL CONTINUE TO FALL TO AROUND 6.5 FEET BY TUESDAY MORNING. * IMPACT...AT 10.0 FEET...FLOOD STAGE...MINOR FLOODING CAN BE EXPECTED IN LOW LYING AREAS EAST OF ORCHARD PARK ROAD AND SOUTH OF RIDGE ROAD IN WEST SENECA. SOME INUNDATION OF CAZENOVIA PARK IN SOUTH BUFFALO. $$ NYC029-121-101809- /O.CAN.KBUF.FL.W.0022.000000T0000Z-090810T1739Z/ /LCSN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 139 PM EDT MON AUG 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE CAYUGA CREEK NEAR LANCASTER. * AT 1 PM MONDAY THE STAGE WAS 6.5 FEET AND FALLING. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.0 FEET. THE RIVER WILL CONTINUE TO FALL TO AROUND 5.3 FEET BY TUESDAY MORNING. * IMPACT...AT 8.0 FEET...FLOOD STAGE...MINOR FLOOD. MINOR FLOODING IN LOWLYING AREAS OF LANCASTER AND ALDEN. $$ SFM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Aug 9, 9:20 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 9, 9:20 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 920 PM EDT SUN AUG 9 2009 .SYNOPSIS... A SOUTHWEST FLOW OF MUCH WARMER AND MORE HUMID AIR WILL BUILD INTO THE REGION TONIGHT AND MONDAY. A COLD FRONT IS FORECAST TO CROSS THE LOWER GREAT LAKES TUESDAY FOLLOWED BY HIGH PRESSURE WHICH IS EXPECTED TO PROVIDE WESTERN NEW YORK WITH COMFORTABLE WEATHER CONDITIONS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH MONDAY/... UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 UNTIL 3 AM FOR MUCH OF THE FORECAST AREA. ALL RELEVANT PRODUCTS HAVE ALREADY BEEN UPDATED AND SENT. RELEVANT PORTIONS OF THE EARLY AFTERNOON NEAR TERM DISCO FOLLOW... MONDAY WILL BE A STEAMY DAY. 850 MB TEMPS OF 20C WILL SUPPORT M-U 80S...BUT WITH WET GROUND AND HIGH HUMIDITY IT MAY BE TOUGH TO REACH 90. ALSO WILL BE LIABLE FOR CONVECTION FROM TIME TO TIME. MAY SEE SOMETHING EARLY...THEN MORE LATER ON LAKE BOUNDARIES. IMPOSSIBLE TO PLACE OR TIME. WILL GO WITH 50 POPS AREAWIDE...60 NORTH COUNTRY CLOSER TO FRONT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... VERY HUMID SOUTHWEST FLOW WILL CONTINUE AHEAD OF A COLD FRONT THAT IS SET TO CROSS WESTERN NEW YORK LATE TUESDAY. THERE IS STILL THE POTENTIAL FOR THUNDERSTORM ACTIVITY AHEAD OF THAT COLD FRONT AS WESTERN NEW YORK REMAINS UNDER MODERATE INSTABILITY AND SIGNIFICANT UNIDIRECTIONAL SHEAR ALOFT. THIS TYPE OF PATTERN WOULD SUGGEST THE POTENTIAL FOR DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREAT...HAIL IS POSSIBLE BUT LARGE HAIL IS MORE UNLIKELY AT THIS TIME BECAUSE THE FREEZING LEVEL IS FORECAST TO BE SO ELEVATED. IN THE WAKE OF THE COLD FRONTAL PASSAGE LATE TUESDAY A MUCH MORE COMFORTABLE AIRMASS WILL OVERSPREAD THE REGION THROUGH WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE SHOULD REMAIN IN CONTROL OF OUR WEATHER THROUGH THE END OF THE WEEK AND INTO THE WEEKEND AND AT THIS TIME WE PLAN TO KEEP CONDITIONS DRY THROUGH THE PERIOD. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... 910 PM UPDATE...STRONG MCS JUST NORTH OF THE AREA CONTINUES TO BOW OUT AND TURN MORE TOWARDS WESTERN NEW YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 THROUGH 3 AM. EXPECT THE LEADING EDGE OF THIS ACTIVITY TO COME THROUGH KIAG AROUND 02Z...AND KROC AND KBUF BETWEEN 02Z AND 03Z...BEFORE CROSSING THE REMAINDER OF WESTERN NEW YORK THROUGH THE EARLY OVERNIGHT HOURS. THIS LINE MAY BE ACCOMPANIED BY STRONG WIND GUSTS OVER 50 KNOTS...LARGE HAIL...CONTINUOUS LIGHTNING...AND VERY HEAVY RAIN AS IT MOVES THROUGH. IN GENERAL...EXPECT CONDITIONS RANGING FROM IFR TO MVFR WITHIN THE CONVECTION...WITH MVFR TO VFR CONDITIONS IN HAZE/FOG CONTINUING OUTSIDE OF IT. BEHIND THE PASSAGE OF THIS SYSTEM...MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE AREA ON MONDAY GIVEN THE CONTINUED VERY WARM AND HUMID AIRMASS. REDUCTIONS TO IFR/MVFR WILL AGAIN LIKELY WITHIN ANY CONVECTIVE ACTIVITY. OUTLOOK... TUESDAY...MAINLY VFR. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 UNTIL 3 AM FOR MUCH OF LAKE ONTARIO AND ALL OF EASTERN LAKE ERIE. STRONG WINDS...HAIL...AND CONTINUOUS LIGHTNING WILL ACCOMPANY THE STORMS AS THEY MOVE THROUGH THE AREA THROUGH THE EARLY OVERNIGHT FOLLOWING TONIGHTS ACTIVITY...MORE SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE POSSIBLE THE REMAINDER OF THE DAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TAN NEAR TERM...JJR/SFM SHORT TERM...TAN LONG TERM...TAN AVIATION...JJR MARINE...SFM/TAN
Hazardous weather outlook, Aug 9, 7:36 AM EDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 736 AM EDT SUN AUG 9 2009 LEZ020-NYZ001>008-010>014-019>021-085-101145- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-101145- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Aug 9, 10:53 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1053 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG BATAVIA 43.00N 78.18W
08/09/2009 GENESEE NY LAW ENFORCEMENT
TREE FELL ON HOUSE
1016 PM TSTM WND DMG WEST SENECA 42.84N 78.75W
08/09/2009 ERIE NY LAW ENFORCEMENT
LARGE LIMB DOWN
1015 PM TSTM WND DMG BATAVIA 43.00N 78.18W
08/09/2009 GENESEE NY LAW ENFORCEMENT
TREE IN ROAD
1020 PM TSTM WND DMG CALEDONIA 42.98N 77.86W
08/09/2009 LIVINGSTON NY LAW ENFORCEMENT
LINES DOWN
1034 PM TSTM WND DMG AVON 42.91N 77.75W
08/09/2009 LIVINGSTON NY LAW ENFORCEMENT
LARGE LIMB DOWN
1038 PM TSTM WND DMG LEICESTER 42.77N 77.90W
08/09/2009 LIVINGSTON NY LAW ENFORCEMENT
WIRES DOWN
&&
MPUKAJLOLocal storm report, Aug 9, 11:11 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1111 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG ONTARIO 43.22N 77.28W
08/09/2009 WAYNE NY LAW ENFORCEMENT
WIRE DOWN
&&
MPUKAJLOLocal storm report, Aug 9, 11:38 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1138 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM MARINE TSTM WIND 1 WNW DUNKIRK 42.49N 79.35W
08/09/2009 M44 MPH CHAUTAUQUA NY BUOY
&&
SAGELocal storm report, Aug 9, 11:45 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1145 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG ATTICA 42.87N 78.28W
08/09/2009 WYOMING NY LAW ENFORCEMENT
TREE DOWN
1032 PM TSTM WND DMG COVINGTON 42.85N 78.02W
08/09/2009 WYOMING NY LAW ENFORCEMENT
TREES DOWN IN ROAD
1041 PM TSTM WND DMG SHELDON CENTER 42.74N 78.39W
08/09/2009 WYOMING NY LAW ENFORCEMENT
TREES/WIRES DOWN
&&
MPUKAJLOLocal storm report, Aug 9, 11:55 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1155 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD SARDINIA 42.53N 78.50W
08/09/2009 ERIE NY TRAINED SPOTTER
ROUTE 39 CLOSED DUE TO FLOODING. TRAFFIC BEING REROUTED
&&
MPUKAJLOLocal storm report, Aug 10, 12:22 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1222 AM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD SILVER CREEK 42.54N 79.17W
08/09/2009 CHAUTAUQUA NY COUNTY OFFICIAL
EXTENSIVE STREET AND BASEMENT FLOODING. LAKE SHORE
HOSPITAL ER FLOODED.
&&
SAGEThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:04 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
| Aug 9, 8:41 PM EDT | Special Marine Warning | BUF | 94 min | |
| Aug 9, 8:58 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Niagara, Orleans | 92 min |
| Aug 9, 9:17 PM EDT | Flash Flood Warning | BUF | Cayuga, Wayne | 3 hr |
| Aug 9, 9:28 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 77 min |
| Aug 9, 9:44 PM EDT | Special Marine Warning | BUF | 91 min | |
| Aug 9, 10:08 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wyoming | 67 min |
| Aug 9, 10:19 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming | 71 min |
| Aug 9, 10:28 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 65 min |
| Aug 9, 10:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more | 70 min |
| Aug 9, 10:59 PM EDT | Flash Flood Warning | BUF | Wayne | 64 min |
| Aug 9, 11:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 9, 11:26 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie | 3 hr |
| Aug 10, 12:01 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua | 59 min |
| Aug 10, 3:18 AM EDT | River Flood Warning | BUF | Erie | 10 hr |
| Aug 10, 4:25 AM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more | 17 hr |
| Aug 10, 4:40 AM EDT | Small Craft Advisory | BUF | 10 hr | |
| Aug 10, 5:15 AM EDT | Flash Flood Warning | BUF | Genesee, Niagara, Orleans | 109 min |
| Aug 10, 6:02 AM EDT | Flash Flood Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 109 min |
| Aug 10, 6:38 AM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 10, 6:43 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Aug 10, 9:33 AM EDT | River Flood Warning | BUF | Erie, Wyoming | 4 hr |
| Aug 10, 2:40 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 55 min |
| Aug 10, 2:52 PM EDT | Flash Flood Warning | BUF | Chautauqua | 76 min |
| Aug 10, 3:17 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 58 min |
| Aug 10, 3:46 PM EDT | Areal Flood Advisory | BUF | Wayne | 6 hr |
| Aug 10, 4:13 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 20 min |
| Aug 10, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 30 min |
| Aug 10, 5:08 PM EDT | Flash Flood Warning | BUF | Niagara | 45 min |
| Aug 10, 5:12 PM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 10, 5:45 PM EDT | Special Marine Warning | BUF | 99 min | |
| Aug 10, 6:21 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 54 min |
| Aug 10, 6:50 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 55 min |
| Aug 10, 7:00 PM EDT | Special Marine Warning | BUF | 43 min | |
| Aug 10, 7:08 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
| Aug 10, 7:41 PM EDT | Flash Flood Warning | BUF | Cayuga | 3 hr |
Nearby
River Flood Warnings in New York, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.